MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR CX 35 DETACHABLE; VASCULAR EMBOLIZATION DEVICE
Model Number 45-751019
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that during retraction of the coil through the catheter the coil spontaneously detached.The procedure was completed.No patient injury.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned coil system found the implant stretched at the proximal section, kinked, deformed, and separated from the pusher; however, no indications of activation using a detachment controller was found on the pusher heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the implant damage, but the damage is consistent with the device experiencing forces over specification.The catheter used in the procedure was not returned for evaluation so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18370277
Report Number2032493-2023-01138
Device Sequence Number20787497
Product Code KRD
UDI-Device Identifier00812636021072
UDI-Public(01)00812636021072(11)220520(17)270430(10)0000197874
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-751019
Device Lot Number0000197874
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MICROCATHETER.
Patient SexUnknown